Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 19, 2007, 7:16 PM CDT for Alfalfa County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 19, 2007, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 37 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5627 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 200018 SVROUN OKC003-200100- /O.NEW.KOUN.SV.W.0421.070620T0016Z-070620T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 716 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALFALFA COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 800 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BURLINGTON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 60 MPH ARE LIKELY. OTHER SEVERE STORMS WERE MOVING OUT OF EXTREME SOUTHERN ALFALFA COUNTY SOUTH OF ALINE TO GULTRY BUT ARE STILL CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 65 MPH. * LOCATIONS IN THE WARNING INCLUDE BURLINGTON. TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM WINDOWS. LAT...LON 3700 9842 3699 9854 3686 9854 3694 9826 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:51 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 4:51 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 451 PM CDT TUE JUN 19 2007 .DISCUSSION... EXTREMELY UNSTABLE ATMOSPHERE WILL BE SEEN THIS AFTERNOON INTO THE EVENING. ALTHOUGH MAIN CONCERN THROUGH THE MID-EVENING HOURS WILL BE FOR MAINLY ISOLATED OR PERHAPS SCATTERED THUNDERSTORMS...GIVEN 6-7K CAPES...HIGH END SEVERE WEATHER POSSIBLE. WITH RELATIVELY WEAK WIND SHEAR...MAIN THREAT WILL BE GIANT HAIL AND DAMAGING WINDS...ALTHOUGH BRIEF TORNADOES CANNOT BE RULED OUT IN THE EARLY STAGES OF THUNDERSTORM DEVELOPMENT. OUTSIDE OF ANY ISOLATED/SCATTERED STORMS ACROSS NORTHERN ZONES LATE THIS AFTERNOON THROUGH THE FIRST HALF OF THE EVENING...BETTER CHANCES FOR THUNDERSTORMS WILL OCCUR OVERNIGHT WITH POSSIBLE MCS DEVELOPING TO OUR NORTHWEST AND SURGING SOUTHEAST. OUTSIDE OF LINGERING SHOWERS/STORMS TOMORROW...FORECAST WILL BE DRY FROM TOMORROW NIGHT THROUGH DAY SEVEN AS UPPER RIDGING TAKES HOLD. WITH TEMPERATURES ON THE INCREASE AND LOWER LEVEL MOISTURE NOT GOING ANYWHERE ANYTIME SOON...WILL NEED TO WATCH FOR HEAT ADVISORY CONDITIONS MID-LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 89 71 93 / 50 30 10 10 HOBART OK 71 92 71 94 / 50 30 10 10 WICHITA FALLS TX 72 92 72 95 / 40 40 10 10 GAGE OK 69 91 69 94 / 50 20 10 10 PONCA CITY OK 71 89 71 93 / 50 30 10 10 DURANT OK 74 90 72 93 / 30 40 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/30/11
Hazardous weather outlook, Jun 19, 5:50 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT TUE JUN 19 2007
OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
550 PM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM ALTUS... TO
ARDMORE ...TO DURANT.
TIMING...
SEVERE THUNDERSTORMS COULD DEVELOP AT ANYTIME AND LAST THROUGH THE
OVERNIGHT HOURS.
IMPACTS...
HAIL TO THE SIZE OF SOFTBALLS AND THUNDERSTORM WIND GUSTS IN EXCESS
OF 70 MPH WILL BE THE MAIN CONCERNS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATES... AND BE PREPARED FOR POSSIBLE
SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
DISCUSSION...
ALTHOUGH DEEP-LAYER AND LOW-LEVEL WIND SHEAR WILL REMAIN MARGINAL
FOR ORGANIZED SEVERE STORMS TONIGHT...AN EXTREMELY UNSTABLE AIRMASS
WILL ALLOW THE DEVELOPMENT OF INTENSE THUNDERSTORMS. A NEGATIVE
FACTOR TO WIDESPREAD SEVERE STORMS WILL BE A WEAK TO MODERATE
CAPPING INVERSION. THIS CAP WILL BE STRONGEST OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS...AND WEAKEST OVER NORTHERN
OKLAHOMA. THUS...MOST OF THE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ARE EXPECTED OVER THE NORTHERN HALF OF OKLAHOMA. WITH THIS
BEING SAID...IF A COMPLEX OF STORMS CAN DEVELOP A STRONG ENOUGH
OUTFLOW TONIGHT...STORMS COULD SURGE SOUTHWARD INTO THE RED RIVER
VALLEY AND NORTH TEXAS.
A WEAK TROUGH OF LOW PRESSURE...EXTENDING FROM NORTHWEST OKLAHOMA
NEAR ALVA AND CHEROKEE...SOUTHEAST TO JUST NORTH OF OKLAHOMA CITY
AND SEMINOLE...IS THE MOST LIKELY FOCUS FOR ORGANIZED STORMS THIS
EVENING. LOCATIONS NEAR AND NORTH OF THIS BOUNDARY WILL STAND THE
BEST CHANCES FOR STORMS. OVERNIGHT...THE SEVERE WEATHER POTENTIAL
WILL DEPEND ON WHETHER THUNDERSTORMS OVER NORTHERN OKLAHOMA AND
SOUTHERN KANSAS CAN ORGANIZE INTO A LARGE COMPLEX...AND PRODUCE
ENOUGH OUTFLOW TO OVERCOME THE NOCTURNAL STRENGTHENING OF THE
CAPPING INVERSION. AT THIS TIME...IT APPEARS THAT ALL AREAS IN THE
SLIGHT RISK AREA STAND A CHANCE OF STRONG TO SEVERE STORMS THROUGH
THE NIGHT. UPDATES WILL BE MADE TO OUR OUTLOOK IF THIS THINKING
CHANGES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED HEAVY RAINFALL. ADDITIONAL HEAVY RAIN COULD CAUSE FLOODING
IN AREAS WHERE RECENT RAINS HAVE SATURATED THE GROUND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO THE DAY ON WEDNESDAY... BUT
ARE EXPECTED TO REMAIN VERY LOW THROUGH THE LATTER HALF OF THE WEEK
AND INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
11In the hours before
Special weather statement, Jun 19, 4:47 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 PM CDT TUE JUN 19 2007 OKZ006-007-192200- ALFALFA OK-GRANT OK- 447 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES SOUTHWEST OF BURLINGTON TO 5 MILES EAST OF GREAT SALT PLAINS LAKE AT 447 PM CDT. THE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. HOWEVER... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
Special weather statement, Jun 19, 5:20 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 520 PM CDT TUE JUN 19 2007 OKZ005-192245- WOODS OK- 520 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF CAPRON AT 520 PM CDT...MOVING EAST AT 5 MPH. SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
Special weather statement, Jun 19, 5:32 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 532 PM CDT TUE JUN 19 2007 OKZ007-012-192245- GARFIELD OK-GRANT OK- 532 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF HILLSDALE AT 532 PM CDT. ANOTHER STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF NASH. THESE STORMS ARE NEARLY STATIONARY OF MOVING SOUTHEAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL... WIND GUSTS TO 50 MPH... AND HEAVY RAIN. PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
Local storm report, Jun 19, 6:20 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CHEROKEE 36.75N 98.35W
06/19/2007 E1.75 INCH ALFALFA OK LAW ENFORCEMENT
&&
SMITHLocal storm report, Jun 19, 6:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 WNW CARRIER 36.49N 98.06W
06/19/2007 E0.88 INCH GARFIELD OK PUBLIC
&&
JPIKELocal storm report, Jun 19, 7:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 10 WNW CARRIER 36.53N 98.18W
06/19/2007 E0.25 INCH ALFALFA OK EMERGENCY MNGR
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 47 min |
| Jun 19, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jun 19, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Major | 65 min |
| Jun 19, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 60 min |
| Jun 19, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 60 min |
| Jun 19, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Major | 46 min |
| Jun 19, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Jun 19, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 65 min |
| Jun 19, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 47 min |
| Jun 19, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Jun 19, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 40 min |
| Jun 19, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 51 min |
| Jun 19, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| Jun 19, 9:22 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 38 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 47 min |
| Jun 19, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 33 min |
| Jun 19, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 15 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 50 min |
| Jun 19, 9:56 PM CDT | Flash Flood Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 29 more | 11 hr |
| Jun 19, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 19, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 46 min |
| Jun 19, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 16 min |
| Jun 20, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 41 min |
| Jun 20, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 52 min |
| Jun 20, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 52 min |
| Jun 20, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| Jun 20, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 27 min |
| Jun 20, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 25 min |
| Jun 20, 1:11 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 49 min |
| Jun 20, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 59 min |
| Jun 20, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa | 47 min |
| Jun 20, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 59 min |
| Jun 20, 2:09 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 51 min |
| Jun 20, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 45 min |
| Jun 20, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.